MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a 4 year old male patient, weighing 14 kgs, required an arndt endobronchial blocker set.Prior to patient contact, the user tested the device function and found that the balloon inflated only on one side.Another device, from the same lot, was also tested and resulted in the same issue.The balloon of the third device, from a different unknown lot, inflated without difficulty, and the procedure was completed successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: k160542.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) hospital (japan) informed cook that on (b)(6) 2022 the balloon in an arndt endobronchial blocker set (rpn: c-aebs-5.0-65-sph-as; lot #: 14594765) inflated unevenly.The balloon was test inflated before use.Another device was opened from the same lot and was found to have the same problem.A third device from another lot was used to complete the procedure.It was reported that the patient did not experience any adverse effect due to this occurrence.Reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.Cook received two prior to use aebs devices.The inflation of the two device¿s balloons found they inflated unevenly.The balloons inflation diameter measured within specification.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook reviewed the device history record for lot 14594765 and records no relevant non-conformances.A database search for complaints on the reported lot found one additional complaint reported from the same facility and was for the same reported failure of uneven inflation.The investigation for that complaint concluded that there was no problem detected with the device.Cook also reviewed product labeling.The product ifu, c_t_aebs_rev6 ¿arndt endobronchial blocker set,¿ provides the following information to the user related to the reported failure mode: precautions ¿inflate balloon initially under direct vision to ensure correct position and placement.¿ instructions for use ¿1.Fully deflate the balloon on the endobronchial blocker.¿ the information provided upon review of dmr, ifu, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook determined the root cause for this event is customer dissatisfaction.There is no issue with the device and the product meets manufacturing specifications.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15491601
Report Number1820334-2022-01543
Device Sequence Number1958552
Product Code CBI
UDI-Device Identifier00827002441118
UDI-Public(01)00827002441118(17)250314(10)14594765
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2025
Device Model NumberN/A
Device Catalogue NumberC-AEBS-5.0-65-SPH-AS
Device Lot Number14594765
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexMale
Patient Weight14 KG